Diabetic Headache When Become Hungry

by Narendra
(Pune)

Things to avoid hunger hypoglycemia Headache

Things to avoid hunger hypoglycemia Headache

QUESTION: Hi,


being diabetic, am getting Headache in the middle of the head once I become hungry.

What could be the reason? Is this due to thirst/due to acidity?

How to control my hunger situation.?


ANSWER: Hi Narendra,

First of all, I would ask to calm down; nothing good comes from being in stress. Furthermore, if you are stressed, your blood sugar would go up (even spike) and you won't be able to manage it.

Now, coming to your problem. This is nothing to be worried about as it is normal to have such reaction when you are hungry.

In fact, this can occur when you are extremely hungry, or you post-pone your meals due to your daily activities.

The reason you are having such headache is called "hypoglycemia". Your brain is not supplied with enough glucose (its basic nutrient) and is giving signal to give it the "food" it needs.

In addition, while not much glucose (sugar) is supplied to body cells, our body reacts with hypotension (low blood pressure).

This is because, our "clever" body wants to conserve the energy it already has until he gets the extra supply.

Hypoglycemia + hypotension are clinically expressed by headache, especially when you are extremely hungry.

Now, this is a very common situation of diabetics, particularly when they are taking lowering sugar drugs.

What you can do to control such hunger situations?

I would advise as following:

- Eat often and little - Prepare your own meal schedule, let's say 5 times a day:

Breakfast - 7.30 (or 8.00)

Before Lunch - 10.00

Lunch - 12.00 (or 13.00)

Afternoon - 15.00 (or 16.00)

Dinner - 18.00 (or 19.00)

Before bedtime - 20.00 (or 21.00)

So, in this way, you won't let your body suffer of hypoglycemia.


- Do not let skip your meals.

- Keep a candy with you. When you notice such symptoms as headache or being shaky or sweating, take a candy or something sugary (juice or whatever) to overcome this situation.

- Consult your doctor to adapt the medications and respective dose according to your body needs.

Keep on doing the good job of controlling blood sugar, especially by using natural means.

Hope it helped!

Dr.Alba

What the community is asking about:



  1. Diabetic Headache When Become Hungry

  2. Nausea & Lightheaded Type 2 Diabetic!

  3. Diabetes and Hyperthyroidism

  4. Vaginal Itching & Pain In Diabetics

  5. Heel Pain & Farting Diabetes Problems?

  6. High Heart Beats in a Diabetic

  7. Body Pain In Diabetics!

  8. Diabetic Fatty Liver Problems




Click here to post comments or follow up

Ask the Doctor now? Simply click here to return to Complications from diabetes.

Explore More...